Ipi side effects??

Posted By
12/7/2010 3:41am
View other posts by
Activity
Replies: 5

What side effects have patients been suffering while on Ipi?  I am getting severe stomach (lower stomach) cramps and pains and bloating.  I look like Im pregnant, and can barely stand up straight from the pain.  I was constipated, but have taken plenty of meds for this and am going to the toilet now, but the cramps and bloating isnt easing..  it is sooo painful, dont think ive ever experienced such agony :-(   Has anyone else had this problem?  Thanks guys x

stillhopeful - (12/7/2010 - 9:32am)

You should contact your doctor or clinical trial nurse ASAP and describe what is happening in your colon.  Let them know that you are taking medications for constipation.  Do you have diarrhea now?  Let them know what is happening.

Diarrhea is a typical side effect which is usually controlled with steroids.  There can be some colon problems with ipi that need to be watched by the medical team.

ValinMtl - (12/7/2010 - 12:06pm)

Hi...I've just completed 4th round of ipi.  Rather surprised about constipation, usually it's just the opposite problem and very gaseous.  Definitely contact your clinical nurse, colitis is a problem area with ipi but can be controlled.  Other side effects that I have had are fatigue, some achyness (is that a word?) but one I believe that has just cropped up...my hair is just soooo dry and ugly right now, I'm thinking it has to do with the ipi as well.  All in all, better than interferon so far, however. All the best Simmy, Val

Live Laugh Love
Nothing is worth more than this day!

Jim M. - (12/7/2010 - 3:19pm)

I Had some minor aches in my stomach, some fatigue, minor rash that didn't itch, a few hot flashes, minor headaches and later on I had major chest pain that sent me to the ER. Next I had 2 weeks of major headaches. An MRI revealed that I had swelling of the pituitary gland. I'm still on steroids for that. My doc. prescribed me meds in case I would have diarrhea. I never did but I had the meds close by. Ask your doctor about that.

 

 God Bless,

 Jim M.

 Stage 3C

Amy Busby - (12/7/2010 - 6:06pm)

I just did round 3 and so far have had only mild side effects.  I think my fatigue level is higher but at this point that's kinda splitting hairs, lol.  I have some itchiness but that could be from past bouts with IL2 and / or radiation too.  No rashes or anything here.  I have previously battled constipation from pain meds but now with the ipi I have cut back some on the Senna-S and am back on track in that department.  I guess they balance each other out, lol.

I have noticed quite a bit more loopy-headedness.  Course that's also a remnant of all the stuff I've before too, and also my increased usage of pain meds lately.  So basically we just explained away all my current side effect problems...I guess the ipi must not be affecting me at all! haha  (I obviously hope that isn't the case, and meant all of that in a tongue in cheek fashion.)

I will have scans after rd four (Dec. 23rd) so maybe that will give us an idea of if the ipi is working.  I haven't noticed any signs indicating disease progression.  So still hoping for the best.  No real other plan B after this ipi compassionate use trial.  I am blocked from so much due to my LMD.  grrrrrr

Hang in there.  They say about 30-40% of patients will get a good response to ipi.

Love,

Amy

I continue to praise God in this storm, counting my blessings & enjoying my "bonus time!"

swissie - (12/8/2010 - 4:26am)

Although diarrhea is more common with ipi, also constipation is a known side effect. It is even mentioned in the trial information I had to sign for my ipi trial (Oct 2009 version).
Also stomach ache is a known side effect.

I personally have high stomach ache, which is probably caused by a Barrett Esophagus (and thus just a coincidence).

The rest of my side effects are / were:
Headaches, tiredness (at the moment extreme fatigue), itching and rash, colitis and hair loss.

Hope you feel better soon,
Sabine